Gabapentin for withdrawal

Common Questions and Answers about Gabapentin for withdrawal

neurontin

If you were on 3600mg/d for six years and quit cold turkey 9 days ago, I'd suggest you see a doc soon. Very soon. Please let us know how it goes.
I've not had any negative experiences with it to report, and a LOT of my patients were on it...some for neurological pain, some for depression/anxiety, some for seizures, etc. It actually has a lot of indications. I'd say give it a try, especially if your doc has instructed you to decrease your Xanax dose already. Let us know how you're doing!
That drug does form physical dependence and withdrawal. For many who like it, which varies greatly, it does have abuse potential and doses tend to rise over time. I believe the stoned feeling, which is a common experience of street users, will likely pass as you become addicted to it. Feeling stoned for clinical uses is considered an adverse effect. I would talk to your doctor and see if another drug or lower dosage is more appropriate for your situation.
These individuals were taking higher than recommended doses of Gabapentin for unapproved uses. Most of the individuals described in these reports had a history of poly-substance abuse or used Gabapentin to relieve symptoms of withdrawal from other substances. When prescribing Gabapentin carefully evaluate patients for a history of drug abuse and observe them for signs and symptoms of Gabapentin misuse or abuse (e.g. development of tolerance, self-dose escalation, and drug-seeking behavior).
I am a 50 yr old male. I was prescribed Gabapentin for neurological pain management by the VAMC in Tampa, Florida. According to some post I've read, Gabapentin is a med that one must be weened off of. I've been taking Gabapentin off and on to help with pain so I can sleep. I don't take it all the time because of the side effects. Sometimes, but not all the time, I feel like I'm having a bad hangover after the medication wears off.
I've been on gabapentin for 3 years. My pdoc tried to taper me off by dropping 100 mgs 300 mgs down to 200 mgs). This caused a severe withdrawal reaction and I ended in the hospital! I then went back up to 300 for a few months to stabilize. Now, under doc supervision, we are going much slower. I got the gaba in liquid form from my pharmacy. 5 ml equals 250 mgs. I have been able to decrease 10 mgs every 2 weeks down to 200 symptom free!
I've heard that neurontin or gabapentin is great for stopping the nerve pain associated with withdrawal. Has anyone had experience with this?
Gabapentin is used for epilepsy treatment, although it is sometimes used to treat neuropathic pain. I don't think it will help you much as it doesn't bond to receptors as opiates do.
Hi. I'm wondering if it is safe for me to take Gabapentin for withdrawal symptoms from methadone? I read somewhere that the gaba is sometimes prescribed for that. I have never taken it before in my life and got a hold of a few 300mg capsules the other day. I have been into opiates off and on for about 8 years, getting pretty bad into them this past year. I think it is alot mental with me though. I started off on Perc 5's and 10's, graduating to oxy 30's about a year ago.
Hi, so I've been using gabapentin for withdrawal from hydromorphone. I used the hydromorphone to get off of fentanyl which Id been addicted to for 2 years. So I badly tapered of the hydro, and have been self medicating with gabapentin to nullify my withdrawal symptoms (about 2400mg 2x a day is what I've found at this point works best after establishing a tolerance).
I was on 300mg gabapentin for nerve pain foe three weeks, but had to stop abruptly as I was suffering severe breathing problems, Three weeks later I am still suffering withdrawal problems, is this normal.
Relief from symptoms with gabapentin seem to be hit or miss. I didn't use it for that but for nerve pain. It was not a good drug for me. Even at low doses I sounded drunk, had trouble word-finding and more. It is not quite as benign as some people seem to think.
i have been taking nuerontin (gabapentin) for several years for nueropathy and never noticed a single benefit from it when going through withdrawals..........
You can google it and there are many valid links that explain Gabapentin. Its used for several things like the previous poster said, seizures, etc. Gabapentin & clonidine are said to help with opiate withdrawals. I took both during my detox & still felt like $#!+. Maybe they helped? I dunno...it was my first (and last) time detoxing so I wouldn't know the difference. All I know is that no matter what, I felt like poo.
It made me too sleepy and depressed. But for withdrawal it has been amazing. I am in a big truck so no hot baths or heating pads. The gabapentin has saved me. I even slept most of the day yesterday and about 5 hours last night. I still feel pretty rough. Flu like and the stupid pain every where, but not what it could be. Taking all the vitamins and Gatorade and vitamin water. Today will be harder as we will be moving. We were lucky to be stopped all day yesterday. Just ready to be done.
It has now been 45 hours since my last dose of gabapentin and the withdrawals are horrible. I had to remind myself what the withdrawal symptoms of gabapentin were so I didn't think I was losing my mind. I really hope these symptoms go away soon, they are terrible. Anyone else have experience with getting off gabapentin and how long their withdrawals lasted is appreciated. I did not quit cold turkey but did have a short taper. I had to get the poison out of my body.
And also start amanadine for fatigue. UGHGH! So I started on Friday night tapering the gabapentin down from 2700 mg per day. I'm at 900 for today. Since Sunday I have been shaking internally and when doing something. But I had shaking like this with my attack in December and I was on gabapentin at the time. So, I'm wondering if this is a withdrawl symptom or a new flare? I also noticed that my left leg is getting worse since Friday morning (before the new drug/changes).
If on it for awhile it does have to be tapered off of. When you do a search for it type in gabapentin, the generic name. It brings up much more information on it. Maybe call a pharmacist and ask them. The should have the better answers about it. Best of luck and let me know how it works for you!
I've been thru the withdrawals going cold turkey 3 times in the past without anything to help. I was presribed gabapentin about a month ago for pain. It didn't help for that. I did some research on it and it is used for withdrawals. It has been 90% easier than before and trust me, I know how bad it is. The only syptoms I have had this time is I'm just a little cold and a bit of anxiety but nothing like before.
My doctor prescribed Gabapentin for my nerve damage but i read a post on here by a "Brian" a member and he said he was taking up to 25 hydrocodones a day and Gabapentin helped with the withdrawals TREMENDOUSLY?? Has ANYONE else ever been prescribed GABA for withdrawals?? I am out of my meds (10/325 Percocets) and do not get my refill till the end of this month...I will continue taking these as my doctor prescribed and PRAY TO God That it will get me thru my withdrawals...
I dont have a lot of experience using neurontin for withdrawal symptoms, but I did take it once when I was weening off Subs. The Dr. gave it to me for RLS. It made me feel so dopy and slugglish that I had to stop using it. He told me that I'd get use to it after awhile, but I just couldnt push through til then. I know ppl at my work who use it for leg pain and some just use it to get a speed type buzz. So I just want to say "be careful", because Neurontin can be addictive as well.
I have many issues with neurontin and can't be going anyplace if I take it, so it is not a good drug for a replacement for me pain medications. I had been on it for about 6 weeks (it did work for withdrawals) but when I stopped the pain was there in full force. I know everyone is different and I seem to have problems with medications but I would like to hear your experience.
I have recently had to come off gabapentin 3 x 300mg ad day for facial nerve pain. I had to stop them abruptly on doctors advice as I was suffering breathing problems, that was 3 weeks ago and I am still having withdrawal syptoms, anxiety and pain, has anybody had the same problem, does anybody know how long these symptoms go on for.
When prescribing gabapentin carefully evaluate patients for a history of drug abuse and observe them for signs and symptoms of gabapentin misuse or abuse (e.g. development of tolerance, self-dose escalation, and drug-seeking behavior). Dependence There are rare postmarketing reports of individuals experiencing withdrawal symptoms shortly after discontinuing higher than recommended doses of gabapentin used to treat illnesses for which the drug is not approved.
So my dr gave me gabapentin for tramadol withdrawals. It has helped wonderfully. This was 7 days ago. So I think I am over the withdrawals from the tramadol but I have been taking high doses of gabapentin in that 7 days. Like anywhere from 900-1800mg a day to stave off withdrawals. My question is how long will it take to develop a gabapentin addiction because I've read horror stories about the withdrawals.
Today his Dr. gave him a script for Gabapentin. My sons girlfriend thinks he would be better off not taking anything. I think Gabapentin should be taken for short periods of time or it can be addicting too. What do you think?
MedHelp Health Answers